MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PCE45A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/10/2024.D4: batch # 884c54.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce45a device was returned with no apparent damage and with no reload present.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence.The cut line was completed and the staples meet the staple form release criteria.However, the knife advancing was noticed slower than normal speed.In order to verify the condition of the internal components, the device was disassembled.Upon disassembling, the pcb board was noted to be not functional as expected power.No conclusion could be reached as to what may have caused the pcb board to be damaged.Device history review: a manufacturing record evaluation was performed for the finished device batch number 884c54, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the laparoscopic lobectomy surgery, could not fire without motor sound on the 1th firing.The surgeon removed the battery and rotated for 180 degree and reinserted the battery.The device still could not fire and without motor sound.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.

Brand Name
PWRD ECH FLEX 45MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20182733
Report Number3005075853-2024-06746
Device Sequence Number12853060
Product Code GDW
UDI-Device Identifier10705036014461
UDI-Public(01)10705036014461(17)270331(10)C9DX2N
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPCE45A
Device Lot NumberC9DX2N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown